Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 532, NWS Jackson, MS

August 10, 2000Kemper County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 10, 2000, 3:11 PM CDT for Kemper County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2000, 3:11 PM CDT (20:11 UTC)
Expired
Aug 10, 2000, 4:00 PM CDT
In force
49 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Kemper County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1043 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1043 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1373 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 102014 COR
SVRJAN
MSC069-102100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
313 PM CDT THU AUG 10 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI

* UNTIL 400 PM CDT

* AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A  SEVERE THUNDERSTORM 8 MILES SOUTH OF DE KALB...MOVING SOU,THWEST 
AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL...
  REMAIN OVER RURAL SOUTHERN KEMPER COUNTY 

DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

72

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:10 AM CDT, 12 hours 1 minute earlier.

Area forecast discussion, Aug 10, 3:10 AM CDT, 12 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
310 AM CDT THU AUG 10 2000

ANOTHER HOT DAY IS EXPECTED ACROSS THE CWFA TODAY AS HIGH PRESSURE
CONTINUES ITS GRIP ON THE LOWER MISSISSIPPI VALLEY. MOISTURE REMAINS
HIGH OVER THE REGION AND WITH AFTERNOON HEATING EXPECT TO SEE
SCATTERED STRONG THUNDERSTORM OVER THE CWFA. ON FRIDAY AN UPPER
LEVEL TROP DIGS INTO THE SOUTH STATES AND PUSHES A SURFACE
TROF/FRONT THROUGH THE CWFA BY EARLY SAT MORNING. PRECIPITABLE WATER
AMOUNTS REMAIN HIGH 1.5 TO 2.00 INCH. THE COMBINATION OF THE HIGH
MOISTURE CONTENT, THE FRONT AND ASSOCIATED UPPER SHORT WAVE WILL
PRODUCE WIDESPREAD THUNDERSTORM ACTIVITY OVER THE CWFA.
THUNDERSTORMS SHOULD BE MOST NUMEROUS OVER NORTH SECTIONS FRIDAY
AFTERNOON AND MOVE SOUTH THROUGH THE EVENING AND INTO THE NIGHT. BY
SATURDAY MORNING WOULD EXPECT MOST ACTIVITY TO HAVE MOVE NEARLY
SOUTH OUT OF OUR CWFA.

TEMPERATURES TODAY WILL FROM THE MID 90S T0 NEAR 100 IN SEVERAL
LOCATIONS. WILL NOT ISSUE A HEAT ADVISORY AS OVERNIGHT LOWS WILL NOT
BE HIGH ENOUGH. WILL MENTION HEAT INDICES IN ALL SECTIONS.

MOS POPS ARE TOO LOW ESPECIALLY FOR FRIDAY. WILL BUMP THEM UP IN
MOST LOCATIONS.

QPF DISCUSSION FOR 24 HRS ENDING AT 12Z FRI:  WITH PRECIP WATER
VALUES RUNNING FROM 1.5" TO ABOUT 2.0" IN PROGS...ABUNDANT MOISTURE
AND ENOUGH LIFT PLACE OVER CWFA FOR SCATTERED SHWRS/TSTMS. EXPECT
BEST MOISTURE/PRECIP OVER SERN ZONES...THOUGH AREAL AVERAGE RAINFALL
WILL REMAIN LESS THAN .25 INCH. BETTER CHANCE OF PRECIP DEVELOPS IN
SECOND 24-HR PERIOD.

EXTENDED DRIER AIR WILL MOVE INTO THE AREA ON SATURDAY AND TEMPS
WILL BE A BIT COOLER. NEXT CHANCES FOR RAIN WILL BcE ON MONDAY.

JAN 099/073 095/068 090 325-
MEI 099/074 095/068 090 435-

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.

02

In the hours before

Special weather statement, Aug 10, 10:00 AM CDT, 5 hours 11 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
110400-

AREA THUNDERSTORM OUTLOOK...CORRECTION TO THIRD PARAGRAPH
NATIONAL WEATHER SERVICE JACKSON MS
1000 AM CDT THU AUG 10 2000

A MOIST AND UNSTABLE AIRMASS IS IN PLACE OVER THE REGION TODAY.
DAYTIME HEATING AND OUTFLOW BOUNDARIES WILL SERVE TO PRODUCE WIDELY
SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST
AREA THIS AFTERNOON AND EVENING.

ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...ISOLATED
THUNDERSTORMS WILL APPROACH SEVERE LIMITS. THE MAIN THREAT FROM
THESE STORMS WILL BE DAMAGING WINDS. HEAVY RAINFALL AND SOME SMALL
HAIL ARE ALSO POSSIBLE WITH SOME OF THESE STORMS.

A COLD FRONT WILL ENTER EXTREME NORTH MISSISSIPPI LATE TONIGHT. THE
FRONT WILL MOVE THROUGH NORTH AND CENTRAL SECTIONS OF THE FORECAST
AREA FRIDAY AND PROVIDE ADDED FOCUS FOR MORE WIDESPREAD THUNDERSTORM
ACTIVITY.

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL SHOULD NOT BE NECESSARY THROUGH TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR INTERNET WEB SITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES AN EXPERIMENTAL GRAPHICAL
HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Aug 10, 3:00 PM CDT, 11 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
110400-

AREA THUNDERSTORM OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT THU AUG 10 2000

A MOIST AND VERY UNSTABLE AIRMASS IS IN PLACE OVER THE REGION THIS
AFTERNOON. DAYTIME HEATING AND OUTFLOW BOUNDARIES WILL SERVE TO
PRODUCE SCATTERED THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND
EVENING.

WITH THE DEGREE OF INSTABILITY AND INCREASING NORTHERLY FLOW ALOFT
IN THE ATMOSPHERE...SOME OF THE STORMS MAY BECOME SEVERE...
PARTICULARLY OVER CENTRAL AND EASTERN MISSISSIPPI. DAMAGING WIND
WILL BE THE MAIN SEVERE WEATHER THREAT. TORRENTIAL RAIN...FREQUENT
LIGHTNING...AND HAIL MAY ALSO ACCOMPANY THE STORMS.

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL MAY BE REQUIRED THIS AFTERNOON AND EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR INTERNET WEB SITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES AN EXPERIMENTAL GRAPHICAL
HAZARDOUS WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:02 PM CDTSevere Thunderstorm WarningJANAttala43 min
Aug 9, 7:05 PM CDTSevere Thunderstorm WarningJANHinds40 min
Aug 10, 2:03 PM CDTSevere Thunderstorm WarningJANLauderdale27 min
Aug 10, 2:20 PM CDTSevere Thunderstorm WarningJANKemper40 min
Aug 10, 4:21 PM CDTSevere Thunderstorm WarningJANAttala39 min
Aug 10, 4:46 PM CDTSevere Thunderstorm WarningJANJasper, Jones44 min
Aug 10, 5:11 PM CDTSevere Thunderstorm WarningJANForrest34 min
Aug 10, 5:50 PM CDTSevere Thunderstorm WarningJANForrest40 min
Aug 10, 5:55 PM CDTSevere Thunderstorm WarningJANJones35 min
Aug 10, 6:09 PM CDTSevere Thunderstorm WarningJANCovington, Lamar36 min
Aug 10, 6:19 PM CDTSevere Thunderstorm WarningJANMarion41 min
Aug 10, 6:31 PM CDTSevere Thunderstorm WarningJANJasper44 min
Aug 10, 6:35 PM CDTSevere Thunderstorm WarningJANNeshoba40 min
Aug 10, 6:42 PM CDTSevere Thunderstorm WarningJANWinston33 min
Aug 10, 6:47 PM CDTSevere Thunderstorm WarningJANLawrence43 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.